Format

Send to

Choose Destination
See comment in PubMed Commons below
N Z Med J. 2006 Jul 7;119(1237):U2058.

Quetiapine and citalopram: aetiological significances in serotonin syndrome.

Author information

1
Tower Hamlets Early Intervention Service, Royal London Hospital, St Clement's, 2A Bow Road, Mile End, London E3 4LL, UK. karl.marlowe@elcmht.nhs.uk

Abstract

The use of atypical antipsychotic medication is increasing, with an increase in reported side-effects. The first reported case of quetiapine and citalopram-associated serotonin syndrome is discussed with reference to a Medline, Embase, and PsycINFO literature search. The putative aetiological mechanism is supersensitivity of 5-HT(1A) receptors (quetiapine) within an environment of increased synaptic available serotonin (citalopram). The symptom profile of serotonin syndrome overlaps with neuroleptic malignant syndrome, but can be reliably differentiated using a time and toxicity scale.

PMID:
16862204
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center